• starting xeloda

    Asked by rgsurrett on Thursday, January 10, 2013

    starting xeloda

    I have esophageal cancer and have mets to liver. I have had chemo and now the MD started me on Xeloda. Anyone familiar with this and its effects?

    3 Answers from the Community

    • carm's Avatar

      Hello, might I suggest you go to the website chemotherapyadvisor.com and here you can look up chemo treatments, common regimens for cancers, and side effects. The site is free to join and you can print out patient education handouts. Best of luck, Carm.

      almost 4 years ago
    • abrub's Avatar

      Xeloda is the oral form of 5FU, and the side effects are similar to the IV form (which I had.) Look out for neuropathy (hand-foot syndrome) and keep your skin very well moisturized. You can look up the side effects; I had oxaliplatin as well as 5FU, which complicates things with a whole different set of side effects.

      Some people find the Xeloda easier, others find IV 5FU easier. Both are similarly effective. There are lots of comments on Xeloda versus 5FU on the Colon Cancer Forum of the American Cancer Society's Cancer Survivor Network (http://csn.cancer.org/forum/128 and search "Xeloda").

      almost 4 years ago
    • Rosa's Avatar

      I HAD colon cancer. Finished treatment June 2012.
      I received radio, oxaplatin, and Xeloda all at the same time. This combination caused terrible diarrhea (killer hemorrhoids) and colics. My onc nurse told me that the Xeloda would turn my hands and feet very dark. It did, but it is all back to normal now. It didn't hurt at all, just weird.
      Hope and pray that you will be as blessed as I am.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more rare cancers questions.  Also, don't forget to check out our Rare Cancers page.